Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 12, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Feb 27, 2006, 3:34 PM PST for 7 counties in Nevada; Modoc County, California. It took effect at Feb 28, 2006, 2:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2006, 3:34 PM PST (23:34 UTC)
- In effect from
- Feb 28, 2006, 2:00 AM PST
- Expired
- Feb 28, 2006, 12:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Reno, NV
Counties Modoc County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 19 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -179 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 272334 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 334 PM PST MON FEB 27 2006 .A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN CALIFORNIA TONIGHT AND INTO WESTERN NEVADA TUESDAY MORNING. STRONG SOUTHERLY WINDS AHEAD OF FRONT WILL BECOME WESTERLY BEHIND THE FRONT. GUSTY WINDS WILL CONTINUE THROUGH THE DAY TUESDAY. CAZ070-NVZ001-004-005-281000- /O.NEW.KREV.WI.Y.0012.060228T1000Z-060301T0000Z/ SURPRISE VALLEY CALIFORNIA-MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...NIXON... IMLAY...EMPIRE...GERLACH 334 PM PST MON FEB 27 2006 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 2 AM TO 4 PM PST TUESDAY. SOUTH WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS TO 45 MPH OVERNIGHT THEN BECOME WESTERLY AND REMAIN GUSTY THROUGH THE DAY TUESDAY. GUSTS TO 55 MPH ARE EXPECTED IN WIND PRONE AREAS. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS75 KREV 280726 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1126 PM PST MON FEB 27 2006 .A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN CALIFORNIA TONIGHT AND INTO WESTERN NEVADA TUESDAY MORNING. STRONG SOUTHERLY WINDS AHEAD OF FRONT WILL BECOME WESTERLY BEHIND THE FRONT. GUSTY WINDS WILL CONTINUE THROUGH THE DAY TUESDAY. CAZ072-NVZ002-003-281000- /O.NEW.KREV.HW.W.0003.060228T0726Z-060228T1000Z/ GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...SPARKS... VERDI...GARDNERVILLE 1126 PM PST MON FEB 27 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 2 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 AM PST TUESDAY. DAMAGING WIND GUSTS BETWEEN 60 AND 90 MPH WILL MOVE ACROSS THE LAKE TAHOE BASIN AND WESTERN NEVADA INCLUDING RENO AND CARSON CITY LATE TONIGHT. THESE WINDS COMBINED WITH THE WET GROUND WILL BE CAPABLE OF UPROOTING TREES AND BLOWING OVER POWER POLES...RESULTING IN POWER OUTAGES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING CONDITIONS. $$ CAZ070-NVZ001-004-005-282000- /O.CON.KREV.WI.Y.0012.060228T1000Z-060301T0000Z/ SURPRISE VALLEY CALIFORNIA-MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...NIXON... IMLAY...EMPIRE...GERLACH 1126 PM PST MON FEB 27 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY. SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH OVERNIGHT THEN BECOME WEST AND REMAIN GUSTY THROUGH THE DAY TUESDAY. GUSTS TO 55 MPH ARE EXPECTED IN WIND PRONE AREAS. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MJD
000 WWUS75 KREV 281000 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 200 AM PST TUE FEB 28 2006 .A STRONG COLD FRONT WILL MOVE ACROSS WESTERN NEVADA THIS MORNING. STRONG SOUTHERLY WINDS AHEAD OF FRONT WILL BECOME WESTERLY BEHIND THE FRONT. GUSTY WINDS WILL CONTINUE UNTIL NOON TODAY. NVZ003-281800- /O.CAN.KREV.HW.W.0003.000000T0000Z-060228T1000Z/ /O.EXB.KREV.WI.Y.0012.060228T1000Z-060228T2000Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 200 AM PST TUE FEB 28 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL NOON PST TODAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH EARLY THIS MORNING WILL THEN BECOME WEST AFTER SUNRISE. THE WINDS WILL REMAIN GUSTY UNTIL AROUND NOON THEN SUBSIDE. LOCAL GUSTS TO 65 MPH ARE POSSIBLE IN WIND PRONE AREAS SUCH AS WASHOE VALLEY AND THE ARROW CREEK SUBDIVISION WHERE DOWNED TREES ARE POSSIBLE DUE TO SATURATED GROUND. WITH SNOW LEVELS DROPPING...LOCAL ACCUMULATIONS OF UP TO 3 INCHES ARE POSSIBLE IN THE FOOTHILLS OF RENO AND CARSON CITY. COMBINED WITH THE GUSTY WINDS...EXPECT AREAS OF BLOWING SNOW IN THE FOOTHILLS. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ072-NVZ002-281100- /O.CAN.KREV.HW.W.0003.000000T0000Z-060228T1000Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 200 AM PST TUE FEB 28 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE HIGH WIND WARNING. SNOW LEVELS ARE FALLING IN THE LAKE TAHOE BASIN AND THE SNOW WILL COMBINE WITH WIND TO CREATE HAZARDOUS CONDITIONS. SEE THE LATEST WINTER STATEMENT...RNOWSWREV...FOR DETAILS. $$ CAZ070-NVZ001-004-005-281800- /O.EXT.KREV.WI.Y.0012.060228T1000Z-060228T2000Z/ SURPRISE VALLEY CALIFORNIA-MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...NIXON... IMLAY...EMPIRE...GERLACH 200 AM PST TUE FEB 28 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON PST TODAY. SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH OVERNIGHT THEN BECOME WEST AND REMAIN GUSTY THROUGH THE DAY TUESDAY. GUSTS TO 55 MPH ARE EXPECTED IN WIND PRONE AREAS SUCH AS SILVER SPRINGS. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KREV 281512 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 712 AM PST TUE FEB 28 2006 CAZ070-NVZ001-003>005-282000- /O.CON.KREV.WI.Y.0012.000000T0000Z-060228T2000Z/ SURPRISE VALLEY CALIFORNIA-MINERAL AND SOUTHERN LYON COUNTIES- GREATER RENO-CARSON CITY-MINDEN AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ...SPARKS...VERDI...GARDNERVILLE...FERNLEY...FALLON... LOVELOCK...SILVER SPRINGS...NIXON...IMLAY...EMPIRE...GERLACH 712 AM PST TUE FEB 28 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS UP TO 50 MPH WILL CONTINUE THIS MORNING. THE WINDS ARE EXPECTED TO DIMINISH BY LATE MORNING OVER NORTHEAST CALIFORNIA AND NORTHWEST NEVADA...AND BY MIDDAY OVER THE REMAINDER OF WESTERN NEVADA. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KREV 281936 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1136 AM PST TUE FEB 28 2006 CAZ070-NVZ001-003>005-282045- /O.EXP.KREV.WI.Y.0012.000000T0000Z-060228T2000Z/ SURPRISE VALLEY CALIFORNIA-MINERAL AND SOUTHERN LYON COUNTIES- GREATER RENO-CARSON CITY-MINDEN AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ...SPARKS...VERDI...GARDNERVILLE...FERNLEY...FALLON... LOVELOCK...SILVER SPRINGS...NIXON...IMLAY...EMPIRE...GERLACH 1136 AM PST TUE FEB 28 2006 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... THE THREAT OF STRONG WINDS HAS ENDED ACROSS WESTERN NEVADA AS A COLD FRONT MOVES EAST OF THE AREA. WEST TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 40 MPH ARE STILL EXPECTED THROUGH TODAY. $$ BENINATO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Feb 27, 10:00 AM PST, 5 hours 34 minutes earlier.
Area forecast discussion, Feb 27, 10:00 AM PST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
1000 AM PST MON FEB 27 2006
.UPDATE...
RAIN...HEAVY AT TIMES...CONTINUES ACROSS THE SIERRA AND ITS LEE.
ABUNDANT MOISTURE STILL POISED UPSTREAM TO SLAM INTO THE CWA THIS
AFTERNOON THROUGH TUESDAY MORNING...WITH SATELLITE PW VALUES OF
1.25-1.50 INCHES PUMPING ONSHORE INTO CALIFORNIA. CONVERTED FLOOD
WATCHES TO WARNINGS FOR THE CARSON RIVER AND THE TRUCKEE AT VISTA.
WARNING ALSO CONTINUES FOR THE SUSAN RIVER. THE TRUCKEE AT RENO IS
STILL EXPECTED TO STAY BELOW FLOOD STAGE...BUT IS BEING MONITORED
VERY CLOSELY. COLD FRONT SLAMS INTO EASTERN CALIFORNIA AND WESTERN
NEVADA LATE TONIGHT/EARLY TUESDAY MORNING...BRINGING SNOW AND STRONG
WINDS. FORECAST CHALLENGE FOR THIS AFTERNOON WILL CONTINUE TO BE
HYDRO ISSUES AS WELL AS SNOW & WIND HEADLINES FOR TUESDAY MORNING. SHULZ
.PREVIOUS DISCUSSION FROM 520 AM PST...
PER AMSU SATELLITE IMAGERY...POWERFUL TROUGH CURRENTLY NEAR 35N/140W
IS BEGINNING TO SCOOP UP TROPICAL MOISTURE WITH PRECIPITABLE WATERS
NEAR 1.80 INCHES FROM WEST OF BAJA CALIFORNIA. THE TROUGH WILL SEND
THE HIGH PWAT MOISTURE STREAMING NORTHWARD AND SLAM IT INTO THE
SIERRA AND WESTERN NEVADA BY THIS AFTERNOON. GFS (WHICH HAS A GREAT
HANDLE ON THE PWAT TAP) MODEL SOUNDINGS INDICATE NEAR .60 INCHES OF
PRECIP WATER FOR RENO AT 00Z TUE...QUITE HIGH FOR THIS TIME OF YEAR.
SEE THE HYDROLOGICAL DISCUSSION BELOW FOR MORE ON THE RAINFALL AND
FLOODING POTENTIAL.
A STRONG COLD FRONT WILL DRIVE THROUGH THE REGION TUESDAY MORNING...
WITH SNOW LEVELS FALLING TO THE LOWER VALLEY FLOORS OF FAR WESTERN
NEVADA AND NORTHEAST CALIFORNIA IN THE MORNING. WITH A -30C CORE AT
500 MB...DEEP MOISTURE...AND A 130-150 KT JET PRESSING INTO CENTRAL
NEVADA TO ENHANCE VERTICAL MOTION...A FEW QUICK INCHES OF SNOW ARE
POSSIBLE IN THE LOWER VALLEYS OF FAR WESTERN NEVADA AND EASTERN
CALIFORNIA IN HEAVY BURSTS OF SNOW FROM MID MORNING INTO EARLY
AFTERNOON TUESDAY. FOR THE SIERRA...6+ INCHES OF SNOW ARE POSSIBLE
FOR THE LAKE TAHOE BASIN WITH INSTABILITY SHOWERS AND OROGRAPHIC
FLOW CONTINUING ALL DAY TUESDAY. SNOW ADVISORIES WILL PROBABLY BE
NEEDED FOR TUESDAY...BUT WITH ALL THE PRODUCTS CURRENTLY OUT AND THE
FACT THAT THE EVENT IS 24-36 HOURS AWAY...WE WILL HOLD OFF A LITTLE
LONGER IN ORDER TO FOCUS ON THE MORE IMMEDIATE FLOOD THREAT.
EXCEPT FOR WESTERN LASSEN COUNTY SOUTH INTO LAKE TAHOE WHERE
CONTINUED LIGHT SNOW SHOWERS WILL BE POSSIBLE...TUESDAY NIGHT
THROUGH WEDNESDAY EVENING WILL BE A BREAK BEFORE THE NEXT SYSTEM
OVER THE BERING SEA DIVES SOUTH ALONG THE PACIFIC NORTHWEST COAST.
SNOW WILL INCREASE IN INTENSITY FROM TAHOE NORTH LATE WEDNESDAY
NIGHT AS THE SYSTEMS COLD FRONT NEARS THE CALIFORNIA AND NEVADA
BORDER. SNYDER
.LONG TERM...THURSDAY THROUGH SUNDAY...
STRONG COLD UPPER LOW STILL ON TRACK TO BRING POTENTIALLY HEAVY
SNOWFALL TO THE SIERRA AND ADJACENT VALLEYS OF NERN CA-WRN NV FOR
THURS-FRI. MODEL QPF ALONE ON THE LEE SIDE VALLEYS WOULD YIELD ABOUT
6 INCHES OF SNOW DURING THE NIGHT AND MORNING PERIODS WHEN SNOW IS
MORE CAPABLE OF ACCUMULATING. WHEN DYNAMICS AND POSSIBLE LAKE
ENHANCEMENT ARE FACTORED IN...SOME AREAS WITHIN THE RENO AND CARSON
VALLEY REGIONS MAY RECEIVE A FOOT OF SNOW FROM THIS STORM. IN THE
SIERRA AND AT LAKE LEVEL WHERE SNOW WILL ACCUMULATE BETTER IN THE
DAYTIME PERIODS...STORM TOTALS FROM LATE WED NIGHT THROUGH FRI
EVENING COULD EASILY EXCEED TWO FEET. THE 06Z GFS AND SOME OF THE
00Z GFS ENSEMBLE MEMBERS SEND IN AN EXTRA SHORTWAVE FRI AFTN-EVE.
THE PREVIOUS SHIFT ALREADY BOLSTERED POPS UP TO LIKELY IN ALL ZONES
FRIDAY WHICH WILL BE MAINTAINED WITH THIS FORECAST...AND SUBSEQUENT
SHIFTS MAY NEED TO INCREASE POPS FRI NIGHT IF THIS WETTER TREND
CONTINUES.
SHORTWAVE RIDGE BUILDS INTO THE REGION FOR THIS WEEKEND WITH TEMPS
LIKELY REMAINING WELL BELOW MOS GUIDANCE DUE TO EXPECTED WIDESPREAD
SNOW COVER. NEXT TROF APPROACHES THE WEST COAST BY LATE SUNDAY BUT
LATEST GFS AND ENSEMBLE DATA IS TRENDING ON KEEPING THIS TROF
FARTHER OFF THE COAST. THE CANADIAN AND ECMWF BRING THIS SYSTEM
CLOSER TO THE WEST COAST BUT THE STRONG GFS ENSEMBLE CONSENSUS
FAVORS KEEPING THE REGION DRY THRU SUNDAY WITH HIGH CLOUDS SPREADING
IN FROM THE SOUTHWEST. MJD
&&
.AVIATION...
WIDESPREAD MVFR CONDITIONS IN THE SIERRA AND ALONG TWEB ROUTE 376 IN
NORTHEAST CALIFORNIA AS BAND OF TROPICAL MOISTURE/MODERATE RAIN
INCREASES THROUGH 18Z AND CONTINUES INTO TUESDAY MORNING. SNOW
LEVELS EXPECTED TO REMAIN ABOVE TAF SITE LOCATIONS DURING MOST OF
THIS PERIOD WITH A CHANGEOVER TO SNOW/PERIOD OF IFR CONDITIONS
DEVELOPING AFTER 12Z TUESDAY MORNING. HOHMANN
&&
.HYDROLOGY...
MODELS HAVE SLOWED EASTWARD MOVEMENT OF UPPER TROUGH A LITTLE AND
NOW HANG FRONT ACROSS AREA A FEW HOURS LONGER TUESDAY MORNING. AS A
RESULT MODEL QPF INCLUDING BOTH THE 27/00Z ETA/GFS SHOW JUST UNDER 2
INCHES AT RENO WHILE MAINTAINING PREVIOUS FORECAST AMOUNTS IN THE
FOOTHILLS AND SIERRA. DRY SLOT REMAINS TO OUR WEST THROUGH EARLY
TUESDAY MORNING AND NOW COMES INTO THE GREAT BASIN FURTHER SOUTH AND
OVER SOUTHERN NEVADA. THIS TREND WILL HAVE TO BE WATCHED VERY
CLOSELY AS AN ADDITIONAL HALF INCH OF QPF AT THE VALLEY FLOORS WOULD
EXACERBATE RUNOFF FROM UPPER ELEVATIONS. SNOW LEVELS NEAR 8000 FEET
WITH HEAVY PRECIPITATION (OVER 5 INCHES AT THE HIGHER ELEVATIONS)
WILL ALREADY BE ALLOWING FOR HEAVY RUNOFF FROM THE SURROUNDING
FOOTHILLS AND MOUNTAIN RIVER BASINS. QPF WAS LEFT AS IS FROM
PREVIOUS FORECAST. SMALL CREEK AND STREAM FLOODING IS LIKELY AND
CURRENT PROJECTIONS BRING SEVERAL FORECAST POINTS ON THE MAINSTEM
RIVERS TO NEAR OR JUST ABOVE THEIR FLOOD STAGES TUESDAY. CONFIDENCE
CONTINUES TO INCREASE IN CURRENT RIVER FORECAST PROJECTIONS. HOHMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...FLOOD WATCH MONDAY MORNING THROUGH WEDNESDAY MORNING FOR
NV002-003.
FLOOD WARNING FOR THE CARSON RIVER THROUGH TUESDAY MORNING.
FLOOD WARNING FOR THE TRUCKEE RIVER AT VISTA THROUGH TUESDAY
AFTERNOON.
CA...FLOOD WATCH MONDAY MORNING THROUGH WEDNESDAY MORNING
FOR CAZ071>073.
FLOOD WARNING FOR SUSAN RIVER UNTIL 4 PM PST TUESDAY.
&&Hazardous weather outlook, Feb 27, 6:00 AM PST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 600 AM PST MON FEB 27 2006 CAZ070>073-NVZ001>005-281500- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 600 AM PST MON FEB 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY A FLOOD WARNING REMAINS IN EFFECT FOR THE SUSAN RIVER FROM 10 PM TONIGHT THROUGH 4 PM TUESDAY. MINOR TO MODERATE FLOODING IS FORECAST AS MODERATE TO HEAVY RAINFALL WITH HIGH SNOW LEVELS WILL CONTINUE TO AFFECT THE REGION THROUGH TUESDAY. SEE THE LATEST FLOOD WARNING STATEMENT/ WGUS85 KREV FLSREV/ FOR ADDITIONAL DETAILS. A FLOOD WATCH IS IN EFFECT FROM THIS MORNING THROUGH WEDNESDAY MORNING FOR EASTERN CALIFORNIA INCLUDING THE SIERRA...AND PORTIONS OF WESTERN NEVADA INCLUDING THE GREATER RENO AND CARSON CITY AREAS. SEE THE LATEST FLOOD WATCH STATEMENT/ WGUS65 KREV FFAREV/ FOR ADDITIONAL DETAILS. FOR CURRENT HYDROLOGIC STATEMENTS CONCERNING THE TRUCKEE AND CARSON RIVERS PLEASE SEE THE LATEST STATEMENT /FGUS85 KREV RVSREV/ FOR ADDITIONAL INFORMATION. A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM THIS MORNING FOR NORTHEASTERN CALIFORNIA AND PARTS OF WESTERN NEVADA. SEE THE LATEST WEATHER MESSAGE / WWUS75 KREV NPWREV/ FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY A FLOOD WARNING REMAINS IN EFFECT FOR THE SUSAN RIVER THROUGH 4 PM TUESDAY. SEE THE LATEST FLOOD WARNING STATEMENT /WGUS85 KREV FLSREV/ FOR ADDITIONAL DETAILS. A FLOOD WATCH WILL CONTINUE TO BE IN EFFECT THROUGH WEDNESDAY MORNING FOR EASTERN CALIFORNIA INCLUDING THE SIERRA...AND PORTIONS OF WESTERN NEVADA. SEE THE LATEST FLOOD WATCH STATEMENT /WGUS65 KREV FFAREV/ FOR ADDITIONAL DETAILS. IN ADDITION TO THE POTENTIAL FOR FLOODING...GUSTY WINDS AND HEAVY MOUNTAIN SNOW ARE EXPECTED TO CONTINUE THROUGH MONDAY NIGHT...WITH RAIN CHANGING TO SNOW IN THE VALLEYS BY EARLY TUESDAY MORNING. ANOTHER COLDER STORM WILL BRING MORE SNOW TO ALL ELEVATIONS FROM THURSDAY THROUGH FRIDAY. SEE THE LATEST SPECIAL WEATHER STATEMENT /WWUS85 KREV SPSREV/ FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY THROUGH TUESDAY TO RELAY REPORTS OF FLOODING OR HEAVY PRECIPITATION TO THE NATIONAL WEATHER SERVICE. SMM
In the hours before
Local storm report, Feb 27, 2:02 PM PST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
202 PM PST MON FEB 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 AM HEAVY RAIN 3 NW JANESVILLE 40.33N 120.60W
02/27/2006 M1.30 INCH LASSEN CA TRAINED SPOTTER
AT 4800 FEET OVERNIGHT.
0800 AM HEAVY RAIN 6 NNE NEW WASHOE CITY 39.37N 119.72W
02/27/2006 M0.30 INCH WASHOE NV TRAINED SPOTTER
24 HOUR TOTAL
0844 AM HEAVY RAIN 2 WNW CROMBERG 39.87N 120.73W
02/27/2006 M1.50 INCH PLUMAS CA TRAINED SPOTTER
EAST OF LEE SUMMIT IN PLUMAS. STORM TOTAL SINCE 02/26/06
300 PM IS 1.50 INCHES. THEY ARE AT TOP OF HILL BUT KNOW
OF NO FLOODING BELOW THEM AS OF YET.
0844 AM HEAVY RAIN 3 NW JANESVILLE 40.33N 120.60W
02/27/2006 M0.50 INCH LASSEN CA TRAINED SPOTTER
.50 INCHES RAIN PAST HOUR. STORM TOTAL SINCE 2/26/06 IN
THE EVENING 1.50 INCHES. FOOTHILLS AREA...DRAINAGE GULLY
WAS DRY AT START OF PRECIP...CURRENTLY FLOWING AT A
FAIRLY GOOD RATE.
1001 AM HEAVY RAIN 3 NW JANESVILLE 40.33N 120.60W
02/27/2006 M2.10 INCH LASSEN CA TRAINED SPOTTER
2.1 INCHES RAINFALL SINCE 1900L AT 4800FT. GROUNDS ARE
SATURATED. CURRENT CONDITIONS, TEMP 30F WINDS CALM WITH
-RA.
1011 AM HEAVY RAIN 1 N JANESVILLE 40.30N 120.54W
02/27/2006 M1.92 INCH LASSEN CA TRAINED SPOTTER
1.29 INCHES RAINFALL FROM 2/26 AT 1900L TO 2/27 AT 0800L
PLUS ADDITIONAL .63 INCHES PAST 2 HOURS FROM 0800L-1000L.
CURRENT CONDITIONS, CALM WIND, TP 37F, 1/2SM +RA AT
4500FT WITH SNOW STICKING ON TREES AT 6000 FT.
1211 PM SNOW 3 W HEAVENLY VALLEY 38.96N 119.94W
02/27/2006 U0.0 INCH DOUGLAS NV TRAINED SPOTTER
+SN AT 8500 FT WITH -RA AT BASE OF HEAVENLY SKI RESORT.
WIND EST 50-60G100MPH OVER RIDGE TOP.
1230 PM HEAVY RAIN 2 WNW CROMBERG 39.87N 120.73W
02/27/2006 M2.80 INCH PLUMAS CA TRAINED SPOTTER
2.80 INCHES RAINFALL PAST 22 HOURS.
1230 PM HEAVY SNOW 2 NNE INCLINE VILLAGE 39.28N 119.94W
02/27/2006 U0.0 INCH WASHOE NV TRAINED SPOTTER
+SN AT 8269 FT, CURRENT TP 30F AT MT ROSE SKI RESORT.
1230 PM HEAVY RAIN 4 WNW SIERRAVILLE 39.62N 120.43W
02/27/2006 M2.72 INCH SIERRA CA TRAINED SPOTTER
TOTAL RAINFALL 2.72 INCHES FROM 2/26 AT 1600L - 2/27 AT
1230L.
1239 PM HEAVY RAIN 5 S RENO 39.47N 119.82W
02/27/2006 M0.74 INCH WASHOE NV TRAINED SPOTTER
STORM TOTAL...PRECIP SINCE MIDNIGHT 0.66.
1250 PM HEAVY RAIN 1 N BLAIRSDEN 39.77N 120.62W
02/27/2006 M1.65 INCH PLUMAS CA TRAINED SPOTTER
1.65 INCHES TOTAL RAINFALL OVERNIGHT.
&&
JKIELHORThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:35 PM PST | Snow and Blowing Snow Advisory | REV | Douglas, Lyon, Storey, Washoe | 16 hr |
| Feb 27, 3:35 PM PST | Winter Storm Warning | REV | Douglas, Washoe | 23 hr |
Nearby
Wind Advisories in Nevada, 2006Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.